Alert archive / Kansas / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Topeka, KS

July 10, 2015Coffey County, Osage County, Kansas

NWS Topeka, KS issued this flash flood warning at Jul 10, 2015, 5:20 PM CDT for Coffey County, Osage County, Kansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 5:20 PM CDT (22:20 UTC)
Expired
Jul 10, 2015, 9:15 PM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Coffey County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:48 PM CDTFLASH FLOOD3 Se Lyndon, KSWATER RUNNING OVER HIGHWAY K-68 1.5 MILES EAST OF INTERECTION WITH U.S. HIGHWAY 75.
Jul 10, 5:48 PM CDTFLASH FLOOD6 Wsw Olivet, KSWATER OVER ROADS NEAR INTERECTION OF HOCH ROAD AND LAKE ROAD.
Jul 10, 5:48 PM CDTFLASH FLOOD7 Wnw Melvern, KSWATER RUNNING OVER ROADS NEAR INTERSECTION OF 293RD STREET AND URISH ROAD.
Jul 10, 6:00 PM CDTFLASH FLOOD5 S Osage City, KSWATER TWO FEET DEEP OVER ROAD AT INTERSECTION OF HIGHWAY K-170 AND 277TH ROAD.
Jul 10, 6:41 PM CDTHEAVY RAIN 11 Wsw Osage City, KSCORRECTION TO PREVIOUS REPORT
Jul 10, 6:41 PM CDTHEAVY RAIN 3.221 Wsw Osage City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WGUS53 KTOP 102220
FFWTOP
KSC031-139-110215-
/O.NEW.KTOP.FF.W.0022.150710T2220Z-150711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
520 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 520 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
  FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OSAGE CITY...LYNDON...LEBO...WAVERLY...QUENEMO...MELVERN...
  OLIVET...MELVERN LAKE...BETO JUNCTION AND POMONA LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3870 9551 3836 9551 3837 9595 3869 9595

$$

BOWEN
4 follow-up statements
939 
WGUS73 KTOP 102257
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
557 PM CDT FRI JUL 10 2015

KSC031-139-110215-
/O.CON.KTOP.FF.W.0022.000000T0000Z-150711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
557 PM CDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN OSAGE AND NORTHERN COFFEY COUNTIES...

AT 549 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING 
OCCURRING IN SOUTHERN OSAGE COUNTY. WATER IS RUNNING OVER THE ROAD 
AT THE FOLLOWING LOCATIONS: 7 MILES WEST NORTHWEST OF MELVERN ON 
293RD AND URISH...1.5 MILES EAST OF LYNDON ON HIGHWAY 75...AND 6 
MILES WEST SOUTWEST OF OLIVET. 
 
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OSAGE CITY...LYNDON...LEBO...WAVERLY...QUENEMO...MELVERN...OLIVET...
MELVERN LAKE...BETO JUNCTION AND POMONA LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3870 9551 3836 9551 3837 9595 3869 9595

$$

BOWEN
369 
WGUS73 KTOP 102302
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
602 PM CDT FRI JUL 10 2015

KSC031-139-110215-
/O.CON.KTOP.FF.W.0022.000000T0000Z-150711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
602 PM CDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN OSAGE AND NORTHERN COFFEY COUNTIES...

AT 601 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 5 
MILES SOUTH OF OSAGE CITY. WATER ESTIMATED AT 2 FEET DEEP IS RUNNING 
OVER 277TH ROAD AND K 170. UP TO THREE INCHES OF RAIN HAVE ALREADY 
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OSAGE CITY...LYNDON...LEBO...WAVERLY...QUENEMO...MELVERN...OLIVET...
MELVERN LAKE...BETO JUNCTION AND POMONA LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3870 9551 3836 9551 3837 9595 3869 9595

$$

BOWEN
920 
WGUS73 KTOP 110031
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
731 PM CDT FRI JUL 10 2015

KSC031-110039-
/O.CAN.KTOP.FF.W.0022.000000T0000Z-150711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEY-
731 PM CDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING FOR NORTHERN COFFEY COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3844 9595 3869 9595 3870 9551 3843 9551

$$

KSC139-110215-
/O.CON.KTOP.FF.W.0022.000000T0000Z-150711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-
731 PM CDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN OSAGE COUNTY...

AT 729 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING OF A 
FEW ROADWAYS IN THE COUNTY...INCLUDING KANSAS HIGHWAY 68 1.5 MILES 
EAST OF LYNDON.  
 
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... OSAGE 
CITY...LYNDON...QUENEMO...MELVERN...OLIVET...MELVERN LAKE AND POMONA 
LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 157 AND 167.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3844 9595 3869 9595 3870 9551 3843 9551

$$
658 
WGUS73 KTOP 110214
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
914 PM CDT FRI JUL 10 2015

KSC139-110224-
/O.EXP.KTOP.FF.W.0022.000000T0000Z-150711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-
914 PM CDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN OSAGE COUNTY WILL EXPIRE AT
915 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3844 9595 3869 9595 3870 9551 3843 9551

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:16 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 10, 3:16 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
316 PM CDT FRI JUL 10 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 312 PM CDT FRI JUL 10 2015

THERE APPEARS TO BE A WEAK SHORTWAVE LIFTING NORTHEAST THROUGH
SOUTHERN KS PER THE 19Z WATER VAPOR IMAGERY AND PROFILER DATA. THIS
WAVE IS RATHER SUBTLE HOWEVER. A CUTOFF UPPER LOW APPEARS TO BE
SPINNING OVER NV WHILE THE MEAN WESTERLIES REMAIN WELL NORTH ACROSS
CANADA. AT THE SURFACE, A WARM FRONT WAS NOTED JUST NORTH OF WICHITA
AND FORT SCOTT KANSAS. STRONGER DESTABILIZATION SOUTH OF THE
BOUNDARY HAS ALLOWED FOR STORMS TO GROW UPSCALE.

THINK SCATTERED STORMS ARE LIKELY TO LINGER AS LONG AS THE WEAK
SHORTWAVE REMAINS ALOFT SINCE THERE IS NOT MUCH INHIBITION. ANY
SURFACE BASED STORMS TAPPING INTO THE STRONGER INSTABILITY ALONG AND
SOUTH OF THE WARM FRONT WILL HAVE THE POTENTIAL FOR HAIL AND
DAMAGING WINDS. THERE MAY ALSO BE A SMALL CHANCE FOR A TORNADO IF
STORMS ARE ABLE TO RIDE ALONG THE BOUNDARY. CONFIDENCE IN WHEN
STORMS WILL FALL APART IS RATHER LOW AS MODELS CONTINUE TO GENERATE
SOME QPF THROUGH THE NIGHT. HOWEVER ONE WOULD EXPECT THE WAVE TO
EVENTUALLY LIFT NORTH AND EAST OR SHEAR OUT AS THE BOUNDARY LAYER
BEGINS TO STABILIZE. BECAUSE OF THIS HAVE POPS GRADUALLY TRENDING
DOWN OVERNIGHT. MOSTLY CLOUDY SKIES AND CONTINUES LOW LEVEL WARM AIR
ADVECTION IS EXPECTED TO KEEP TEMPS RATHER MILD OVERNIGHT. LOWS
SATURDAY MORNING ARE EXPECTED TO BE AROUND 70 TO THE MID 70S.

FOR SATURDAY, MODELS ARE SKETCHY ON WHETHER THERE MAY BE ANOTHER
VORT MAX OVERHEAD. THE NAM HAS SIGNS THAT THERE COULD BE SOME WEAK
VORTICITY, WHILE THE GFS ADVECTS AN ELEVATED MIXED LAYER INTO THE
FORECAST AREA WITH NO SIGNS OF FORCING. IN GENERAL MODELS SEEM TO BE
LESS BULLISH WITH THEIR QPF PROGS AND WITH HEIGHTS RISING THROUGH
THE DAY THINK THE GFS MAY BE ONTO SOMETHING. WITH THIS IN MIND, HAVE
A DRY FORECAST THROUGH THE DAY. HAVE HIGHS FROM THE LOWER 90S OVER
EAST CENTRAL KS TO THE UPPER 90S OVER NORTH CENTRAL KS BASED ON THE
BOUNDARY LAYER MIXED DEPTH. MIXING IS EXPECTED TO BE A LITTLE DEEPER
ACROSS WESTERN COUNTIES THAN IT SHOULD BE IN EASTERN KS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 312 PM CDT FRI JUL 10 2015

ON SATURDAY NIGHT THE LOW LEVEL JET INCREASES OUT OF THE SOUTHWEST
OVER THE AREA WITH MOST OF THE CONVERGENCE FURTHER EAST OVER IA AND
MO. ELEVATED CONVECTION IS LIKELY ALONG THE NOSE OF THE LOW LEVEL
JET AS IT VEERS TO A MORE WESTERLY DIRECTION. TOWARDS SUNRISE AND
SHORTLY AFTER THE JET WILL BEGIN TO WEAKEN AND THE AREA OF
CONVERGENCE COULD MOVE CLOSER TO THE KS/MO STATE. ALSO THE JET COULD
INTERACT WITH ANY POSSIBLE GRAVITY WAVE PROGAGATING FROM THE
ELEVATED CONVECTION TO THE EAST. MOST OF THE MODELS ARE SHOWING
THESE ELEVATED SHOWERS AND POSSIBLY ISOLATED THUNDER WITH THE
EXCEPTION OF THE NAM WHICH IS FURTHER NORTHEAST WITH THIS ACTIVITY.
THIS ACTIVITY COULD LINGER INTO THE LATE MORNING HOURS. HAVE LEFT
THE FORECAST DRY FOR NOW SINCE THE BETTER LIFT COULD BE FOCUSED JUST
TO THE EAST OF THE FORECAST AREA AND COVERAGE IS NOT EXPECTED TO BE
MUCH. THE REST OF SUNDAY WILL BE DRY WITH TEMPERATURES RISING INTO
THE MID 90S TO LOWER 100S, AND DEW POINTS REACHING THE UPPER 60S TO
LOWER 70S. WARMEST TEMPERATURES WILL BE ACROSS CENTRAL KS AND
HIGHEST DEW POINTS WILL BE ACROSS EASTERN KS. THIS COMBINATION WILL
CAUSE HEAT INDICES TO BE NEAR 105 MAKING CONDITIONS RATHER
UNCOMFORTABLE. DURING THE DAY MONDAY A SHORTWAVE DIGGING OVER THE
GREAT LAKES REGION WILL DRAG A FRONT INTO PORTIONS OF CENTRAL AND
EASTERN KS. LOW LEVEL CONVERGENCE ALONG THE FRONT APPEARS TO BE
RATHER WEAK AND THE UPPER LEVEL SUPPORT IS SOMEWHAT REMOVED TO THE
NORTHEAST. GFS SOUNDINGS DO SHOW SURFACE HEATING WILL REMOVE THE CAP
IN PLACE AND ANY ORGANIZED LIFT COULD SET OFF A HIGH BASE STORM
DURING THE LATE AFTERNOON AND EVENING HOURS AS THE FRONT SLOWS ITS
SOUTHWARD PROGRESS. WITH LOW CONFIDENCE AT THIS POINT HAVE LEFT THE
FORECAST DRY. REGARDLESS OF THE PRECIP CHANCES DEW POINTS AND
TEMPERATURES WILL CAUSE HEAT INDICES TO RANGE FROM 100-107 MONDAY
AFTERNOON AND EARLY EVENING. DECIDED TO LOWER DEW POINTS SLIGHTLY
FROM THE GUIDANCE THINKING THAT THE MIXING WILL BE STRONGER THAN THE
MODELS ARE FORECASTING.

SLIGHT TO CHANCE POPS FROM MONDAY NIGHT THROUGH FRIDAY AS AN
UPPER LEVEL RIDGE OVER THE SOUTHERN CONUS BEGINS TO BREAK DOWN. A
MID LEVEL TROUGH BEGINS TO DEEPEN OVER THE GREAT LAKES, HELPING TO
FLATTEN OUT THE RIDGE TUESDAY INTO WEDNESDAY. FLOW OVER NORTHEAST
KANSAS WILL BECOME EAST/NORTHEAST WITH EMBEDDED SHORTWAVES MOVING
OVER THE AREA THROUGH THE WEEK. BEST CHANCES FOR PRECIPITATION
LOOK TO BE WEDNESDAY, WEDNESDAY NIGHT, AND THURSDAY NIGHT AS A
STATIONARY FRONT SITS OVER CENTRAL KANSAS HELPING TO AID IN LOW
LEVEL FORCING. AS FOR TEMPERATURES, TUESDAY WILL BE HOT WITH
TEMPERATURES TO THE MID TO UPPER 90S, AND HEAT INDICIES BETWEEN
98-103 DEGREES. THE REST OF THE WEEK, HIGH TEMPERATURES COOL
SLIGHTLY INTO THE LOWER 90S. LOWS STAY IN THE UPPER 60S TO LOW
70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1219 PM CDT FRI JUL 10 2015

WITH A WEAK WAVE MOVING OVERHEAD, SCATTERED ELEVATED STORMS WILL
BE POSSIBLE THROUGH THE AFTERNOON. UNFORTUNATELY THERE IS NO
BOUNDARY TO FOCUS CONVECTION AND SO TIMING STORMS IN THE TAFS IS
LOW CONFIDENCE. EVENTUALLY THIS WAVE SHOULD LIFT NORTH OF THE
AREA WITH THE BOUNDARY LAYER STABILIZING. SO THE SCATTERED
CONVECTION SHOULD COME TO AN END SOMETIME THIS EVENING. HOWEVER
THE HIGH RES MODELS ARE SUGGESTING A MCS COULD MOVE OFF THE HIGHER
TERRAIN TOWARDS NORTH CENTRAL KS. DON'T HAVE MUCH CONFIDENCE IN
THIS SO WILL WAIT AND SEE IF STORMS WILL PERSIST LATE INTO THE
EVENING.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WOLTERS
LONG TERM...HELLER/SANDERS
AVIATION...WOLTERS
Hazardous weather outlook, Jul 10, 3:17 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
317 PM CDT FRI JUL 10 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-112030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
317 PM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS CONTINUE THIS AFTERNOON AND CONTINUE INTO THE
EVENING. THE PRIMARY CONCERN WILL BE DAMAGING WINDS AND LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX TEMPERATURES WILL LIKELY REACH 100-105 DEGREES ON
SATURDAY AND TUESDAY...AND MAY EXCEED 105 DEGREES ON SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Jul 10, 4:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     EMPORIA AIRPORT         38.34N 96.20W
07/10/2015  M53 MPH          LYON               KS   ASOS

&&

KSANDERS
Local storm report, Jul 10, 4:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
443 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      3 S EMPORIA             38.36N 96.18W
07/10/2015                   LYON               KS   LAW ENFORCEMENT

            ROAD CLOSURE DUE TO FLOODING AT HIGHWAY 99 AND ROAD 135

&&

EH
Local storm report, Jul 10, 4:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     5 S HARTFORD            38.24N 95.96W
07/10/2015  E60 MPH          COFFEY             KS   EMERGENCY MNGR

            ESTIMATED 60 MPH WINDS AND PEA SIZED HAIL

&&

EH
Local storm report, Jul 10, 4:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
457 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 WSW HARTFORD          38.29N 96.01W
07/10/2015                   LYON               KS   BROADCAST MEDIA

            TREES AND POWER POLE DOWN AT INTERSECTION OF ROAD 80 AND
            ROAD V.

&&
Local storm report, Jul 10, 5:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     1 E HARTFORD            38.31N 95.94W
07/10/2015                   COFFEY             KS   LAW ENFORCEMENT

            REPORTS OF MINOR ROOF DAMAGE TO A BUILDING

&&

EH
Local storm report, Jul 10, 5:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
520 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     1 W HARTFORD            38.31N 95.97W
07/10/2015                   LYON               KS   STORM CHASER

            TREE UPROOTED AND DAMAGE TO A FARMSTEAD INCLUDING BROKEN
            WINDOWS

&&

EH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:48 PM CDTSevere Thunderstorm WarningTOPLyon32 min
Jul 10, 3:34 PM CDTSpecial Weather StatementTOPLyon41 min
Jul 10, 4:01 PM CDTSevere Thunderstorm WarningTOPLyon44 min
Jul 10, 4:05 PM CDTAreal Flood AdvisoryTOPLyon3 hr
Jul 10, 4:22 PM CDTSevere Thunderstorm WarningTOPLyon38 min
Jul 10, 4:33 PM CDTFlash Flood WarningTOPLyon5 hr
Jul 10, 4:42 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon48 min
Jul 10, 5:07 PM CDTSevere Thunderstorm WarningTOPCoffey, Franklin, Osage24 min
Jul 10, 5:35 PM CDTFlash Flood WarningTOPCoffey4 hr

Nearby

Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.